MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 400106
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ spinal needle syringes weren't tight enough on the hubs and not connecting properly, causing some to "burst".
 
Event or Problem Description
It was reported that the bd spinal needle syringes weren't tight enough on the hubs and not connecting properly, causing some to "burst".
 
Additional Manufacturer Narrative
68 samples were received in the original package and returned in good conditions.Special instructions were generated to perform an 100%- sampling s3 level conforms to ansi/asq z1.4.The 68 received samples were inspected under iso and leak tests and all 68 samples met the criteria.No rejects were found.A complaint history check was performed, and this is the 1st related complaint reported with the defect/condition of syringe needle connectivity issue with lot #8058782 regarding item (b)(4).Review of the device history records was completed on 07dec18.The lot 8058782 was manufactured on tic #4 machine as subassembly part number 700006002 (needle spinal 23ga 3 1/2in quincke).Following is the summary.Product was manufactured from 28feb18 to 02mar18 under production order# (b)(4).The lot comprises a total of seven (7) manufacturing shifts.In process inspections were performed at shift start up on 32 samples and 16 samples every 4 hours for visual characteristics and functional inspections per product specification sp185 and ifm762.Furthermore, shift startup of 16 samples (4 samples per cavity) and every 4 hours on 8 samples (2 samples per cavity) are done for iso luer taper test.Samples measured for iso luer taper were within specification of iso594 that is 0.00¿¿ ¿ 0.030¿¿.Final inspection was performed by quality inspector on 08mar2018 including visual, dimensional and functional testing.Inspections documented on both records, ifm762 and bdm0180 were found within the specification requirements.No machine interventions were reported for lot 8058782.The lot was released for packing on 07mar18 and was packed in multivac machine on (b)(6) 2018 under catalog ns400106, lot 8058782 order# (b)(4).A total of 63,110 units were released for shipping on 09mar18.The expiration date for this lot is 31mar23.The manufacturing records were reviewed for the incident lots and no discrepancies were reported.Per dhr review and the 100%-sampling on the received samples, there¿s not substantial evidence to confirm the complaint.Per bd corrective and preventive action (capa) corporate procedure, the reported issue does not represent a single significant incident that would trigger a capa.Severity: s1, occurrence: 1st, investigation level: a, related complaints: na.

Brand Name
BD¿ SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8139166
Report Number2618282-2018-00070
Device Sequence Number1745634
Product Code BSP
UDI-Device Identifier30382904001064
UDI-Public30382904001064
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Catalogue Number400106
Device Lot Number8058782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;